Illinois, 2006

Hail in Illinois, September 27, 2006

September 27, 2006 · NWS ILX · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 27, 1:24 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 27, 1:24 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
224 PM CDT WED SEP 27 2006

.DISCUSSION...
PROBLEMS OF THE DAY INVOLVE THE COLD FRONT CROSSING THE WARNING AREA
TODAY...AND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT IN THE
SOUTHEAST AREA BEFORE THE FRONT CLEARS THE REGION. SECOND...THE
PRECIPITATION (PCPN) CHANCE TONIGHT WITH MAJOR VORT MAX ROTATING
JUST SOUTH OF AREA. THIRD...NEXT FRONT TO MOVE THROUGH SATURDAY AND
SATURDAY NIGHT. FINALLY...ANOTHER FRONT THAT MOVES THROUGH TUESDAY.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MOISTURE CHANNEL AND NORMAL IR IMAGERY SHOWS SIGNIFICANT VORT MAX IN
SOUTH CENTRAL ND AT 18Z DIVING SOUTHEAST TOWARD SOUTHERN IA AND
NORTHERN MO. GFS VERIFYING BETTER ON MOVEMENT OF THIS FEATURE AT
18Z...AS WAS THE ASSOCIATED PCPN SHIELD NORTH AND NORTHEAST OF THE
MAX. WITH 120KT 300MB JET MAX ASSOCIATED WITH THIS SYSTEM...IT
SHOULD CONTINUE ITS RAPID MOVEMENT AND MOVE INTO MO OVERNIGHT...WITH
ASSOCIATED PCPN AFFECTING THE SOUTH AND SOUTHEAST CWA. WILL
THEREFORE KEEP CURRENT LIKELY POPS IN THE GRIDS FOR TONIGHT...WITH
CHANCES ELSEWHERE.

COLD FRONT CROSSING CENTRAL IL THIS AFTERNOON HAD REACHED THE EAST
CENTRAL SECTIONS...FROM DANVILLE TO ST. LOUIS AS SEEN IN SURFACE
OBSERVATION PLOT. SOME INSTABILITY AHEAD OF THE FRONT OF -2 TO -5
LIFTED INDICES AND 2300 CAPE VALUES IN LAPS SOUNDING DATA SUGGEST
STILL A CHANCE FOR A FEW ISOLATED SEVERE STORMS UNTIL THE FRONT
FINALLY PASSES THROUGH THE SOUTHEAST. BEST SEVERE POTENTIAL APPEARS
TO BE EAST OF AREA OVER IN...AS DEEPER MOISTURE AXIS IS FOUND IN 12Z
UPPER AIR DATA TO EAST. MAIN FEW CHANGES TO TONIGHTS CURRENT GRIDS
AS A RESULT.

WITH RIDGE AXIS PROGGED TO BE OVER REGION THURSDAY NIGHT...TEMPS
SHOULD FALL INTO THE MID TO UPPER 30S AND SO WILL ADD PATCHY FROST
POSSIBLE TO GRIDS.

LONG TERM...SATURDAY THROUGH TUESDAY...
LONG RANGE MODELS REASONABLY SIMILAR. DID ADJUST THE WINDS SOME WITH
FIRST EXTENDED SYSTEM COMING THROUGH SATURDAY TO SATURDAY NIGHT.
KEPT SAME TREND OF THIRD FRONTAL SYSTEM MOVING THROUGH REGION
TUESDAY TO TUESDAY NIGHT. BOTH THESE SYSTEMS WILL HAVE LIMITED
MOISTURE TO WORK WITH TO DEVELOP PCPN...AS THE HIGH FEATURE AHEAD OF
FRONT KEEPS THE GULF RELATIVELY CUT OFF.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GOETSCH
Hazardous weather outlook, Sep 27, 10:02 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1102 AM CDT WED SEP 27 2006

ILZ027>031-036>038-040>043-047>051-281100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1102 AM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-281100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
1102 AM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT NEAR I-55 IN CENTRAL ILLINOIS WILL PUSH ACROSS EASTERN
ILLINOIS DURING THIS AFTERNOON...BRINGING WITH IT THE CHANCE FOR
THUNDERSTORMS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL DURING THE MID AFTERNOON INTO EARLY
EVENING HOURS. PRESENT INDICATIONS SUGGEST AREAS SOUTHEAST OF A
SHELBYVILLE TO PARIS LINE MAY SEE AN ISOLATED SEVERE STORM DURING
THIS TIME PERIOD. AS THE FRONT SHIFTS OUT OF THE AREA BY SUNSET...
THE SEVERE THREAT WILL COME TO AN END.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST ILLINOIS FROM
3 TO 7 PM.

KH/SMITH

The radar

The Evansville,IN radar (KVWX), 82 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Crawford

When
September 27, 2:50 PM CST
Where
Crawford County, Robinson
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.000, -87.733

Hail, Crawford

When
September 27, 3:00 PM CST
Where
Crawford County, 1 mi W of Palestine
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.000, -87.633

The hail covered the ground.

Hail, Lawrence

When
September 27, 3:26 PM CST to 3:28 PM CST
Where
Lawrence County, Lawrenceville
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
38.717, -87.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531817, 5531816, 5531815.